Minnesota, 2006Winter Weather in Minnesota, November 9 to 10, 2006
November 9 to 10, 2006 · NWS FSD · 2 events in 2 counties and zones
Snow, accumulating to 3 to 5 inches, fell on the night ov November 9th into the morning of November 10th. The accumulations were reported in southwest Minnesota from the Windom to Jackson areas, with little or no snow further west near the western border of Minnesota.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Snow, accumulating to 3 to 5 inches, fell on the night ov November 9th into the morning of November 10th. The accumulations were reported in southwest Minnesota from the Windom to Jackson areas, with little or no snow further west near the western border of Minnesota. The snowfall was not accompanied by significant winds and caused fairly minimal traffic disruptions.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Nov 9, 3:45 PM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Nov 9, 3:45 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
345 PM CST THU NOV 9 2006
.DISCUSSION...
SURFACE ANALYSIS INDICATING HIGH PRESSURE OVER WESTERN SASKATCHEWAN
WITH WEAK AREA OF LOW PRESSURE OVER NORTHERN OKLAHOMA/SOUTHERN
KANSAS.
COMPLICATED FORECAST FOR TONIGHT WITH NUMEROUS PLAYERS NEEDED TO BE
TAKEN INTO CONSIDERATION. DRY AIR FEEDING INTO THE LOW LEVEL FROM
THE HIGH OFF TO THE NORTH WILL NEED TO BE OVERCOME BEFORE
PRECIPITATION ENTERS INTO THE EQUATION. PROBLEM IS...BEST DYNAMICS
ARE CO-LOCATED WITH DRIEST AIR. RIGHT REAR QUAD OF 130 KNOT JET
LINGERING OVER NORTHWEST CORNER OF CWA EARLY THIS EVENING. AS THE
NIGHT PROGRESS AND THE MOISTURE BUILDS IN THE LOWER LEVELS...JET
PULLS AWAY TO THE NORTHEAST. 700 MB FRONTOGENESIS BAND CO LOCATED
WITH WEAK UPPER LEVEL WAVE OVER CWA WILL MOVE ACROSS THE NORTHERN
EDGE OF THE CWA OVERNIGHT. THIS WILL INTERACT WITH DEEPER MOISTURE
AS IT WORKS EAST...BUT STILL WILL LIKELY LOOSE SOME PRECIPITATION TO
SATURATION. AS AIRMASS COOLS DUE TO EVAPORATION...PRECIPITATION WILL
CHANGE OVER FROM RAIN TO SNOW MAINLY ALONG AND NORTH OF HIGHWAY 18.
BEST CHANCES FOR PRECIPITATION WILL BE ALONG THE EASTERN EDGE OF THE
CWA....WHERE 1 TO 2 INCHES OF SNOW ARE POSSIBLE IN THE KSPW TO KMWM
AREA. FURTHER SOUTH...TEMPERATURES LOOK TO REMAIN WARM ENOUGH TO
WHERE PRECIPITATION WILL MAINLY BE RAIN.
FRONTOGENESIS BAND CONTINUES TO INTENSIFY ON FRIDAY AS IT MOVES OFF
TO THE EAST INTO CENTRAL IOWA. WEAK WAVE MOVES THROUGH THE WESTERN
EDGE OF CWA TOMORROW MORNING...AND WITH AMPLE MOISTURE HANGING
AROUND MAY BE ABLE TO SQUEEZE OUT A THENTH OF AN INCH OF SNOW.
DYNAMICS ARE NOT ALL THAT IMPRESSIVE...AND HAVE THEREFORE ONLY
CARRIED SOME MILD CHANCE POPS FOR THIS FEATURE. WITH AMPLE CLOUD
COVER AND COOL NORTHERLY FLOW...HAVE LOWERED HIGHS SOME TO NEAR 925
HPA MIX OUT.
FRIDAY NIGHT LOOKS TO BE A FAIRLY GOOD RADIATIONAL NIGHT...WITH LOWS
DIPPING DOWN INTO THE TEENS. NEXT WEATHER MAKER LOOKS TO MOVE
THROUGH ON SUNDAY AS COLD FRONT MOVES THROUGH THE AREA. ENSEMBLE
POP STANDARD DEVIATION RANGING FROM 10-15 ACROSS THE CWA...SO
RAISED POPS SOME ON SUNDAY.
MON SHUD START DRY AND FAIRLY CLR WITH SOME WARMING GETTING GOING
DURING THE DAY. HOWEVER NEXT TROF APPROACHING FROM THE W WILL BRING
INCREASING CLOUDS BY LATE IN THE DAY. THIS SYSTEM IS KICKED OVER
AREA BY STRONG WESTERLY UPPER FLOW BEHIND IT AND MAY BRING SOME RAIN
OR SNOW STARTING MONDAY NIGHT AND GOING INTO TUESDAY NIGHT. EXPECT
THIS SYSTEM WILL STAY FAIRLY WEAK WITH THE GFS LOOKING WELL OVERDONE
ON ITS DIGGING OVER AND JUST E OF THIS AREA. THEREFORE POPS WILL
STAY IN THE LOW CHANCE CATEGORY. THIS SYSTEM MAY DIG A ITTLE E OF
AREA WITH LINGERING CHANCE OF LIGHT SNOW OR FLURRIES EAST ON WED.
OTHERWISE EXPECT THIS SYSTEM TO GET KICKED ON LIKE THE OTHERS FASTER
THAN GFS SHOWS BY ZONAL FLOW WHICH SEEMS TO TAKE OVER COMPLETELY
INTO THE LONG RANGE AFTER THIS PAERIOD. THURSDAYT SHOULD BE DRY AND
FAIRLY COOL WITH SLOW BUT STEADY WARMING AGAIN AFTER THIS FORECAST
PERIOD. ANYWA CHANCE OF A MAJOR EVENT WITH THIS SYSTEM SEEMS NIL.
&&
.AVIATION...MVFR CIGS LKLY TO DEVELOP DURING 05Z-07Z WINDOW ARND
KHON AS SATURATION FROM ABOVE LOWERS CIG HGTS. WL ALSO FIND AREAS OF
MVFR VSBYS...MAINLY KHON AND KFSD TAF SITES/TWB RTES 316 AND 243...
AFTER 06Z AS PCPN TRANSITIONS FROM RAIN TO SNOW.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&
BT/WILLIAMS/JH
Hazardous weather outlook, Nov 9, 5:13 AM CST, 14 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
0513 AM CST THU NOV 09 2006
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-101200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
0513 AM CST THU NOV 09 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
WINTER WEATHER...
A QUICK MOVING STORM SYSTEM MAY DROP 1 TO 2 INCHES OF SNOW LATE
TONIGHT AND FRIDAY MORNING...MAINLY ALONG A LINE FROM MARSHALL
MINNESOTA TO SPENCER IOWA.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A STORM SYSTEM WILL DEPART THE AREA ON FRIDAY...LEAVING SOME
LIGHT ACCUMULATING SNOW FRIDAY MORNING MAINLY ALONG A MARSHALL
MINNESOTA TO STORM LAKE IOWA LINE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Winter Weather, Cottonwood
- When
- November 9, 8:00 PM CST to November 10, 12:00 PM CST
- Where
- Cottonwood forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 44.007, -95.181 (the zone’s center; the record gives no point)
Snowfall of 3 to 5 inches caused minor travel disruptions.
Winter Weather, Jackson
- When
- November 9, 8:00 PM CST to November 10, 12:00 PM CST
- Where
- Jackson forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 43.674, -95.154 (the zone’s center; the record gives no point)
Snowfall of 3 to 5 inches caused minor travel disruptions.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Minnesota, November 9 to 10, 20069 events
- Winter Weather in Iowa, November 9 to 10, 20066 events
- High Wind in Alaska, November 9 to 10, 200653 kt wind · 5 events
- Heavy Snow in Wisconsin, November 9 to 10, 20065 events
- Heavy Snow in South Dakota, November 9 to 10, 20064 events
- Flooding in New Hampshire, November 9, 2006$2,000 · 2 events
- Heavy Snow in Wyoming, November 9 to 10, 20062 events
- Flood in Connecticut, November 9, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 6287, 6288.